Alert archive / Louisiana / Small Craft Advisories in 2012

Small Craft Advisory 30, NWS Lake Charles, LA

June 23, 2012

NWS Lake Charles, LA issued this small craft advisory at Jun 23, 2012, 4:30 PM CDT. It was in force for 24 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2012, 4:30 PM CDT (21:30 UTC)
Expired
Jun 24, 2012, 4:00 PM CDT
In force
24 hr
Issued by
NWS Lake Charles, LA

The text

As transmitted, in the capitals the NWS used until 2016.

299 
WHUS74 KLCH 232130
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
430 PM CDT SAT JUN 23 2012

...INCREASING WINDS AND SEAS EXPECTED AHEAD OF DEBBY...

.TROPICAL STORM DEBBY HAS FORMED IN THE CENTRAL GULF OF MEXICO WELL
SOUTH OF THE MOUTH OF THE MISSISSIPPI RIVER...WHICH HAS LED TO
STRONG NORTHEASTERLY WINDS DEVELOPING OVER PORTIONS OF THE COASTAL
WATERS. PLEASE REFER TO THE LATEST ADVISORIES AND STATEMENTS FROM
THE NATIONAL HURRICANE CENTER FOR THE LATEST ON DEBBY.

GMZ475-240500-
/O.NEW.KLCH.SC.Y.0030.120623T2130Z-120624T2100Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
430 PM CDT SAT JUN 23 2012

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM CDT SUNDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT SUNDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 15 TO 25 KNOTS WITH LOCALLY
  HIGHER GUSTS. SEAS 5 TO 7 FEET.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

25
1 follow-up statement
382 
WHUS74 KLCH 240311
MWWLCH

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1011 PM CDT SAT JUN 23 2012

...INCREASING WINDS AND SEAS EXPECTED AHEAD OF DEBBY...

.TROPICAL STORM DEBBY REMAINS OVER THE CENTRAL GULF OF MEXICO.
THIS SYSTEM IS EXPECTED TO BEGIN TO MOVE TOWARD THE WEST LATE SUNDAY.
THE DEVELOPING GRADIENT BETWEEN THE TROPICAL STORM AND HIGH
PRESSURE OVER THE CENTRAL UNITED STATES...WILL HELP DEVELOP STRONG
NORTHEASTERLY WINDS OVER PORTIONS OF THE COASTAL WATERS ON SUNDAY.
PLEASE REFER TO THE LATEST ADVISORIES AND STATEMENTS FROM THE
NATIONAL HURRICANE CENTER FOR THE LATEST ON DEBBY.

GMZ475-241200-
/O.CON.KLCH.SC.Y.0030.000000T0000Z-120624T2100Z/
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
1011 PM CDT SAT JUN 23 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT SUNDAY. 

* WINDS AND SEAS: NORTHEAST WINDS 15 TO 25 KNOTS WITH LOCALLY 
  HIGHER GUSTS. SEAS 5 TO 7 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
OR WAVE HEIGHTS 7 FEET OR HIGHER ARE EXPECTED TO PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 4:23 PM CDT, 7 minutes earlier.

Area forecast discussion, Jun 23, 4:23 PM CDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
423 PM CDT SAT JUN 23 2012

.DISCUSSION...
WARM BUT QUIET DAY WEATHER-WISE OVER THE FORECAST AREA ATTM THANKS
TO E-W ORIENTED RIDGE ALOFT POSITIONED JUST TO OUR NORTH. 21Z
TEMPS NOTED WELL INTO THE 90S ACROSS THE NRN 1/2 OF THE AREA. NEWLY-
FORMED TS DEBBY LOCATED OVER THE CNTL GULF SSE OF THE MOUTH OF THE
MISSISSIPPI DRIFTING NWD...AND REGIONAL 88D MOSAIC SHOWS A FEW
FRINGE SHOWERS OR STORMS AFFECTING THE EXTREME SERN ZONES AND ERN
COASTAL WATERS THIS AFTERNOON.

FORECAST TRACK FOR DEBBY BASICALLY FOLLOW LATEST ECMWF RUN...
TAKING THE STORM CENTER ON A SLOW NWD MOVEMENT TOWARD THE MOUTH OF
THE MISSISSIPPI BEFORE PUSHING WWD AS THE RIDGE ALOFT BUILDS
FARTHER SWD. THIS KEEPS THE STORM OVER THE GULF...WITH THE CLOSEST
APPROACH OF THE CENTER BEING ABOUT 130 MILES SOUTH OF THE MOUTH OF
THE ATCHAFALAYA RIVER ON TUESDAY. COMPACT NATURE OF THE STORM
SHOULD KEEP MOST OF THE PRECIP OVER THE COASTAL WATERS...WITH
HIGHEST OVERLAND POPS BEING JUST 20S OVER THE COASTAL ZONES UNTIL
THE LATER 1/2 OF THE PERIOD AS IT MOVES ASHORE ALONG THE TEXAS
COAST AND WEAKENS.

IN THE MEANTIME THE PRIMARY STORY FOR OUR FORECAST AREA WILL BE
THE CONTINUED WARM TEMPS. FORECAST HIGHS ON SUNDAY WILL BE IN THE
MID 90S OR WARMER FOR ALL BUT THE COASTAL AREAS...WITH THE LAKES
REGION STAYING JUST UNDER TRIPLE DIGITS. TEMPS WILL THEN WARM
SLIGHTLY INTO TUESDAY...WITH PARTS OF INTERIOR SERN TX FORECAST TO
TOP OUT AT 100F. APPARENT TEMPS ARE PROGGED TO CLIMB TO AROUND
105F OVER MUCH OF THE NRN 1/2 OF THE AREA MONDAY/TUESDAY...BELOW
LOCAL HEAT ADVISORY CRITERIA BUT STILL WARM ENOUGH TO BE DANGEROUS
AND THUS CAUTION WILL CONTINUE TO BE URGED IN DAILY HAZARDOUS
WEATHER OUTLOOK ISSUANCES.

&&

.MARINE...
TROPICAL STORM WARNINGS ISSUED FOR DEBBY LIE JUST TO THE EAST OF
THE AREA...BUT WILL CERTAINLY BE POSSIBLE BY MONDAY BASED ON THE
CURRENT TRACK AND WIND RADII. FOR NOW HAVE ISSUED A SMALL CRAFT
ADVISORY FOR THE OFFSHORE WATERS EAST OF INTRACOASTAL CITY WHICH
CAN BE ADJUSTED BY LATER SHIFTS AS WARRANTED. CAUTION CRITERIA
HEADLINES REMAIN UNCHANGED ATTM.

&&

.PRELIMINARY POINT TEMPS/POPS...
KLCH  74  96  75  97  76 /  10  10  10  10  10
KBPT  75  95  76  96  77 /  10  10  10  10  10
KAEX  71  97  73  98  74 /   0  10  10  10  10
KLFT  74  96  75  97  76 /  10  10  10  10  10

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 4 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL
     CITY LA FROM 20 TO 60 NM.

     SMALL CRAFT EXERCISE CAUTION THROUGH SUNDAY AFTERNOON FOR THE
     FOLLOWING ZONES: COASTAL WATERS FROM LOWER ATCHAFALAYA
     RIVER TO INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM
     INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM.

&&

25
Hazardous weather outlook, Jun 23, 5:44 AM CDT, 10 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
544 AM CDT SAT JUN 23 2012

GMZ430-432-435-LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-
216-259>262-241045-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-VERNON-RAPIDES-AVOYELLES-
BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-
ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-
LOWER ST. MARTIN-WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-
ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
544 AM CDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL CONTINUE TO TREND UPWARD YIELDING HEAT INDEXES
OF 100-105 DEGREES DURING MAX HEATING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

HOT TEMPERATURES WILL CONTINUE YIELDING HEAT INDEXES OF 100-105
DEGREES DURING MAX HEATING. OTHERWISE...TROPICAL CYCLONE DEVELOPMENT
IS EXPECTED OVER THE GULF WATERS...BUT THE STRENGTH AND TRACK OF
THIS SYSTEM REMAINS IN QUESTION. AREA RESIDENTS ARE URGED TO
CLOSELY MONITOR FORECASTS OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

GMZ450-452-455-470-472-475-241045-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
544 AM CDT SAT JUN 23 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT

A MODERATE EASTERLY FLOW OVER THE NORTHWEST GULF HAS REQUIRED A
...A SMALL CRAFT SHOULD EXERCISE CAUTION...FOR PORTIONS OF THE
NEAR COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

TROPICAL CYCLONE DEVELOPMENT IS EXPECTED OVER THE GULF
WATERS...BUT THE STRENGTH AND TRACK OF THIS SYSTEM REMAINS IN
QUESTION. THOSE WITH MARINE INTERESTS ARE URGED TO CLOSELY MONITOR
FORECASTS OF THIS SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED.

Nearby

Small Craft Advisories in Louisiana, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.